Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 18, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 19, 2006, 8:00 PM PDT for Mono County, California; Lyon County, Mineral County, Nevada. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2006, 8:00 PM PDT (03:00 UTC)
- Expired
- May 19, 2006, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 200300 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 800 PM PDT FRI MAY 19 2006 ...STRONG SOUTH WINDS DEVELOPING OVER MONO AND MINERAL COUNTY AHEAD OF A FRONTAL SYSTEM MOVING ACROSS CENTRAL CALIFORINA THIS EVENING... CAZ073-NVZ001-200600- /O.NEW.KREV.WI.Y.0018.060520T0300Z-060520T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 800 PM PDT FRI MAY 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. REMOTE SENSORS AND A WEATHER SPOTTER IN THE HAWTHORNE AREA REPORT SOUTH WINDS GUSTING OVER 50 MPH AROUND 8 PM THIS EVENING. STRONG SOUTHERLY WINDS OF 20 TOP 35 MPH WITH GUSTS OVER 50 MPH CAN BE EXPECTED IN WIND PRONE VALLEYS OF MONO AND MINERAL COUNTIES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TC
1 follow-up statement
000 WWUS75 KREV 200544 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1044 PM PDT FRI MAY 19 2006 CAZ073-NVZ001-200645- /O.EXP.KREV.WI.Y.0018.000000T0000Z-060520T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 1044 PM PDT FRI MAY 19 2006 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS HAVE DIMINISHED LATE THIS EVENING AS AN UPPER LEVEL TROUGH MOVED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 19, 5:30 PM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 19, 5:30 PM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
530 PM PDT FRI MAY 19 2006
.UPDATE...ISSUED WIND ADVISORY FOR MINERAL AND MONO COUNTY
UNTIL 11 PM THIS EVENING AHEAD OF PCPN BAND AND ASSOCIATED
S/WV MOVING ACROSS CENTRAL CA. GUSTS OVER 50 MPH REPORTED
IN HAWTHORNE AREA BY SPOTTER AND REMOTE SENSORS. STRONG WINDS ALSO
FORECAST BY WS ETA 90AGL WIND THROUGH AROUND MIDNIGHT WITH
TROUGH PASSAGE. CYLKE
.PREV SHORT TERM...
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS THE KREV CWFA
THIS AFTERNOON. LLVL FLOW IS OUT OF THE SSW AT AROUND 15 KTS. EVEN
WITH CELLS THAT HAVE BEEN TRAINING THEIR FAIRLY RAPID SPEED WILL
KEEP THE THREAT OF FLASH FLOODING LOW. THE AIR MASS IS UNSTABLE AND
...WITH THE MOISTURE THAT HAS BEEN ADVECTED INTO THE REGION...SMALL
HAIL HAS BEEN REPORTED BY A NUMBER OF WEATHER SPOTTERS THIS AFTN.
WILL ISSUE A NOWCAST TO COVER THE ISOLATED HVY RAIN AND SMALL HAIL
ASSOCIATED WITH THESE TSTMS.
SYSTEM NOW OFF THE NRN CA COAST IS SHOWING UP WELL ON SATELLITE.
THE UPPER FLOW HAS BECOME SPLIT WITH THE SOUTHERNMOST VORT MAX NOW
MOVING THROUGH NRN CA. THIS IS HELPING TO SET OFF CONVECTION IN THE
SACRAMENTO VALLEY. THIS SHORTWAVE WILL MOVE THROUGH THE CENTRAL
SIERRA OVERNIGHT. WITH THE UPPER DYNAMICS AND DIVERGENCE OVER THE
REGION SCT TSTMS SHOULD CONTINUE THROUGH THE EVENING IN WESTERN
NEVADA...DECREASING AFTER SUNSET. THE UPPER LOW WILL CONTINUE TO
DIG TONIGHT INTO SATURDAY. WITH THE LOW REMAINING OFFSHORE WE WILL
CONTINUE TO HAVE SOUTHERLY FLOW AND SCT SHOWERS AND THUNDERSTORMS...
MAINLY IN THE AFTN. A BETTER CHANCE ON SUNDAY AS THE UPPER TROUGH
STARTS TO MOVE EAST AND SEND ANOTHER VORT MAX THROUGH THE SIERRA AND
WESTERN NEVADA. THE UPPER TROUGH TAKES ON A NEGATIVE TILT SUNDAY
NIGHT AS THE FINAL IN A SERIES OF VORT MAXIMA ROUNDS THE BASE OF THE
TROUGH AND THEN TAKES THE SYSTEM EAST ON MONDAY. THE COLD POOL
ALOFT WILL MOVE ACROSS THE AREA ON MONDAY. THIS WILL HELP SNOW
LEVELS DROP TO LAKE LEVEL AT TAHOE. MORNING LOWS WILL BE IN THE 40S
IN WESTERN NEVADA ON MONDAY...WITH LOWS DROPPING INTO THE 30S IN THE
SIERRA. OHARA
.LONG TERM...TUESDAY THROUGH FRIDAY...
MODELS COMING MORE IN LINE FOR THE MIDDLE OF NEXT WEEK WITH A CLOSED
LOW OFF THE PAC NW COAST WHICH WILL DRIFT SLOWLY EAST TO THE COAST
OF BRITISH COLUMBIA BY THURSDAY MORNING. WEAK SHORT WAVES WILL
CONTINUE TO AFFECT THE AREA THROUGH THURSDAY MORNING WITH A SLIGHT
CHANCE OF SHOWERS OVER NRN LASSEN...MODOC AND NRN WASHOE COUNTIES.
BEYOND 12Z THURSDAY THE MODELS BEGIN TO DIFFER IN THE FINER DETAILS.
THE GFS AND EUROPEAN DROP THE LOW SOUTHEAST INTO WA-OR BUT DIFFER ON
THE EXACT LOCATION OR SPEED. THE EUROPEAN IS FURTHER EAST WITH THE
LOW OVER ERN WA ON FRIDAY MORNING WHILE THE GFS KEEPS THE LOW
FURTHER WEST JUST OFF THE COAST. IT LOOKS LIKE THE LOW WILL BEGIN
DROPPING SOUTH TOWARD NRN NV AND CA BY FRIDAY NIGHT INTO THE WEEKEND
WITH POSSIBLY ANOTHER ROUND OF COOLING AND SHOWERS. BENINATO
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
EVENING AND MOVE NORTH-NORTHEAST 30-40 MPH. KTVL AND KTRK WILL SEE
MAINLY SHOWERS BUT COULD SEE A THUNDERSTORM BEFORE 00Z. MOST TSTMS
WILL MOVE ACROSS NV AND THE TWEB ROUTES THROUGH 06Z BEFORE
DIMINISHING. THINGS SHOULD DRY OUT ON SATURDAY BETWEEN SYSTEMS.
BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WARNING FOR THE HUMBOLDT RIVER IN PERSHING COUNTY UNTIL
FURTHER NOTICE.
FLOOD ADVISORY FOR THE WALKER RIVER UNTIL FURTHER NOTICE.
WIND ADVISORY FOR NVZ01 UNTIL 11 PM PDT.
CA...FLOOD ADVISORY FOR THE WEST FORK OF THE WALKER RIVER AND
THE MAINSTEM WALKER RIVER UNTIL FURTHER NOTICE.
WIND ADVISORY FOR CAZ073 UNTIL 11 PM PDT.
&&Hazardous weather outlook, May 19, 7:00 AM PDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 700 AM PDT FRI MAY 19 2006 CAZ070>073-NVZ001>005-201500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 700 AM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO APPROACH THE AREA TODAY AND WILL RESULT IN A COOLER AND MOIST PATTERN RETURNING TO THE REGION. SEE THE LATEST SPECIAL WEATHER STATEMENT /WWUS85 KREV/SPSREV/ FOR ADDITIONAL INFORMATION. RIVERS REMAIN HIGH DUE TO RAPID SNOWMELT. A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE HUMBOLDT RIVER IN PERSHING COUNTY. ALSO...A FLOOD ADVISORY IS NOW IN EFFECT FOR THE MAINSTEM WALKER AND WEST WALKER RIVERS. SEE THE LATEST TWO VERSIONS OF THE FLOOD STATEMENT /WWUS85 KREV FLSREV/ FOR ADDITIONAL INFORMATION ON THESE TWO RIVER BASINS. REFER TO THE LATEST RIVER STATEMENT /FGUS85 KREV RVSREV/ FOR INFORMATION ON THE CARSON TRIBUTARIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REMAIN A THREAT THROUGH THE WEEKEND AS AN UNSETTLED PATTERN OVER THE AREA CONTINUES. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.